Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 86, NWS Albany, NY

August 10, 20204 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 10, 2020, 3:58 PM EDT for 4 counties in New York. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 3:58 PM EDT (19:58 UTC)
Expired
Aug 10, 2020, 5:00 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 63 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:31 PM EDTTSTM WND DMGSaugerties, NYTREES DOWN ON LIGHTHOUSE AND CLERMONT STREETS.
Aug 10, 4:36 PM EDTTSTM WND DMG4 Wsw Saugerties, NYTREES DOWN ON THE INTERSECTION OF FISH CREEK AND PATCH ROADS AND ALSO ON RTE 9W.
Aug 10, 4:36 PM EDTTSTM WND DMGSaugerties, NYTREE DOWN ON DOCK STREET
Aug 10, 4:40 PM EDTTSTM WND DMGSaugerties, NYNUMEROUS WIRES DOWN
Aug 10, 4:58 PM EDTTSTM WND DMG2 Ese Tivoli, NYTREES DOWN ON WEST KERLEY CORNERS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WUUS51 KALY 101958
SVRALY
NYC021-027-039-111-102100-
/O.NEW.KALY.SV.W.0086.200810T1958Z-200810T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
358 PM EDT Mon Aug 10 2020

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Ulster County in east central New York...
  Northeastern Dutchess County in east central New York...
  Southwestern Columbia County in east central New York...
  Southeastern Greene County in east central New York...

* Until 500 PM EDT.

* At 358 PM EDT, a severe thunderstorm was located near North-South
  Lake Campground, or near Catskill, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Saugerties around 415 PM EDT.
  Catskill around 420 PM EDT.
  Saugerties South around 425 PM EDT.
  Clermont around 440 PM EDT.
  Livingston around 445 PM EDT.
  Pine Plains and Ancram around 500 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4214 7414 4230 7402 4213 7350 4208 7351
      4205 7350 4205 7349 4175 7351
TIME...MOT...LOC 1958Z 298DEG 14KT 4220 7399 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT
2 follow-up statements
147 
WWUS51 KALY 102041
SVSALY

Severe Weather Statement
National Weather Service Albany NY
441 PM EDT Mon Aug 10 2020

NYC039-102051-
/O.CAN.KALY.SV.W.0086.000000T0000Z-200810T2100Z/
Greene NY-
441 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been 
cancelled.

LAT...LON 4210 7407 4215 7395 4213 7391 4217 7389
      4218 7387 4213 7350 4208 7351 4205 7350
      4205 7349 4175 7351
TIME...MOT...LOC 2041Z 312DEG 13KT 4207 7390 

$$

NYC021-027-111-102100-
/O.CON.KALY.SV.W.0086.000000T0000Z-200810T2100Z/
Ulster NY-Dutchess NY-Columbia NY-
441 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN ULSTER...NORTHEASTERN DUTCHESS AND SOUTHWESTERN
COLUMBIA COUNTIES...

At 441 PM EDT, a severe thunderstorm was located over Saugerties
South, or over Saugerties, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Saugerties, Amenia, Livingston, Copake, Pine Plains, Clermont, Red
Hook, Ancram, Millerton, Saugerties South, Bethel, Veteran, Milan,
Germantown, Taghkanic, Smithfield, Tivoli, Centerville, Pachin Mills
and Ancramdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4210 7407 4215 7395 4213 7391 4217 7389
      4218 7387 4213 7350 4208 7351 4205 7350
      4205 7349 4175 7351
TIME...MOT...LOC 2041Z 312DEG 13KT 4207 7390 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT
345 
WWUS51 KALY 102100
SVSALY

Severe Weather Statement
National Weather Service Albany NY
500 PM EDT Mon Aug 10 2020

NYC021-027-111-102109-
/O.EXP.KALY.SV.W.0086.000000T0000Z-200810T2100Z/
Ulster NY-Dutchess NY-Columbia NY-
500 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ULSTER...
NORTHEASTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES WILL EXPIRE
AT 500 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4210 7407 4215 7395 4213 7391 4217 7389
      4218 7387 4213 7350 4208 7351 4205 7350
      4205 7349 4175 7351
TIME...MOT...LOC 2059Z 298DEG 14KT 4204 7382 

$$

DBT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:50 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 10, 3:50 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
350 PM EDT Mon Aug 10 2020

.SYNOPSIS...
Oppressive heat and humidity will be in place through
the middle of the week, with the most widespread heat on Tuesday.
Mainly isolated or widely scattered showers and thunderstorms are
expected until Wednesday, when a cold front moving through should
provide greater coverage. Slightly cooler temperatures will occur
towards the end of the work week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Heat Advisory in effect for much of the Hudson Valley, southern
Taconics and Litchfield CT continues...

As of 340 pm, water vapor showing anticyclonic flow pattern
over the Northeast, suggestive of little to no synoptic scale
forcing for ascent. Despite this, scattered convection has
occurred along some differential heating boundaries in an
apparently uncapped atmophere. Destabilization has occurred due
to strong heating and an increase in low-level moisture, with
dewpoints increasing to around 70F. SPC mesoanalysis suggests
2000-3000 J/kg of SBCAPE in place locally. Due to weak deep-
layer shear of only 10-20 kt and the absence of large-scale
forcing, do not expect organized convection, but some gusty
winds and heavy downpours are possible with the respectable
instability in place. A couple of storms may be marginally
severe. Any convection should quickly diminish after sunset.
Heat indices expected to be near 95F within the Hudson Valley
and northwest Connecticut where Heat Advisories continue.

Mild night expected tonight with a light southerly gradient and
muggy conditions. Lows in the mid-60s to low 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Heat Advisory in effect through 8 PM Tuesday for much of the
Hudson Valley, southern Taconics and Litchfield CT, and expanded
into southeast Warren, northern Washington, and eastern Windham
Counties...

Main issues in the short term have to do with the heat and humidity
and convective potential. Tuesday, persistent southwesterly flow in
the low levels will result in temperatures a few degrees warmer than
Monday in most, if not all of the area. Forecast soundings showing
mixing to 850 mb, at which temps are forecast to be 18C, looks to
yield highs in the mid-80s to lower 90s. Dewpoints are forecast to
be quite elevated to start the day in the low to possibly mid-70s in
the valleys, and should mix lower somewhat in the afternoon, but
still remain at least in the upper 60s to near 70. This will result
in heat indices solidly in the 95-100F range. Will expand the heat
advisory to SE Warren, N Washington, and E Windham zones with this
update. Large scale forcing for ascent will once again be weak, so
despite 1-2k J/kg of SBCAPE developing once again, it looks like
most of the afternoon hours will only have isolated coverage. There
does appear to be signals of a broken line of storms developing
along a prefrontal trough over central NY, which may reach western
zones late afternoon/early evening (22-23Z). Due to weak deep-layer
shear values (AOB 20 kt), do not expect much if any severe
thunderstorms. This activity may tend to ease its way downstream
while gradually weakening, so have retained 20-30 PoPs for the
overnight period for most of the region. Otherwise, another muggy
night expected with lows in the mid-60s to lower 70s.

On Wednesday, models suggest a dewpoint boundary eases into the
region from the west, interacting with the hot and moist airmass. So
despite the continued lack of mid/upper level support for ascent,
convection may be a bit more widespread than Monday/Tuesday,
particularly along and to the south/east of this boundary (favoring
areas from the I-88/NY-7/VT-9 corridor south and east). These areas
may approach heat advisory criteria once again, but there is more
uncertainty due to convective coverage and slightly lower 850 mb
temps. Again, potential for organized severe weather is low owing to
weak deep-layer shear and generally weak forcing. Some relief from
the humidity will arrive to the north/west of the boundary, with
dewpoints forecast to fall into the upper 50s during the day in the
southern Adirondacks. Convection will dwindle overnight but there
may be some lingering activity especially over
Ulster/Dutchess/Litchfield. Drier air will filter further south and
east, but it will still be somewhat muggy and mild especially over
these southern zones.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Coming soon

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Through 18z/Tue...VFR conditions will continue for much of this
afternoon with a mix of few-sct fair weather cu and mid-level
clouds. A few isolated showers/t-storms have begun to develop,
mostly along a pronounced arcing cu field moving eastward across
New York State. The best timing chances for showers will be
along this cu field, so for KALB/KGFL between 18z- 20z, then
between 19z- 00z at KPSF/KPOU. In any heavier shower or t-storm,
cigs/vsbys can lower into the IFR/MVFR range, as indicated in
the TEMPOs.

Showers and clouds will clear out this evening leading to a mainly
clear night. Some patchy low clouds and/or IFR fog/mist will be
possible later tonight at all locations except KALB, pending on
whether showers occurred at the sites or not. Any low clouds or
fog/mist will dissipate Tuesday morning and give way to a mostly
sunny start with just a few passing high clouds.

Wind will be mainly out of the southwest at 5-10 kt through this
afternoon, then become light and variable tonight. Wind will then be
out of the south to southwest at 6-12 kt tomorrow morning.

Outlook...

Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Slight Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A hot and muggy airmass will be in place Tuesday and Wednesday
for most of the area. RH values will fall to 45-55 percent both
days. Isolated to scattered showers and thunderstorms will be
around each day, especially in the afternoon and evening, more
widespread on Wednesday. Winds will be light to moderate from
the south on Tuesday and fairly light on Wednesday.

&&

.HYDROLOGY...
No widespread hydrological problems expected in the ALY Hydro
Service Area over the next several days.

Isolated to scattered showers and thunderstorms will be
around each day, especially in the afternoon and evening, more
widespread on Wednesday. Although heavy downpours are possible
in any thunderstorm, basin average QPF amounts are expected to
remain below half an inch.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Tuesday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT Tuesday for NYZ041-049-050-052-
     053-059-060-064>066-084.
     Heat Advisory from noon to 8 PM EDT Tuesday for NYZ043-083.
MA...None.
VT...Heat Advisory from noon to 8 PM EDT Tuesday for VTZ015.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Speciale
AVIATION...Rathbun
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Aug 10, 4:24 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
424 AM EDT Mon Aug 10 2020

MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-061-063-
082-083-VTZ013>015-111100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-Western Albany-
Eastern Rensselaer-Western Greene-Eastern Columbia-Western Ulster-
Northern Fulton-Southeast Warren-Bennington-Western Windham-
Eastern Windham-
424 AM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for western Massachusetts, the
southern Adirondacks, Lake George region, Mohawk Valley, northern
and central Taconics, Schoharie Valley, eastern Catskills, and
Helderbergs of eastern New York and southern Vermont.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Confidence is growing that heat index values on Tuesday should reach
between 95 and 100 degrees for elevations below 1000 feet across
eastern New York and western New England. Therefore, the Heat
Advisory will likely need to be expanded into the Upper Hudson
Valley, the Mohawk River Valley and the northern and central Taconics
in eastern New York and for elevations below 1000 feet in southern
Vermont.

Isolated to scattered thunderstorms will be possible Tuesday through
Wednesday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-NYZ041-049-050-052-053-059-060-064>066-084-111100-
Northern Litchfield-Southern Litchfield-Northern Saratoga-
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southern Washington-
424 AM EDT Mon Aug 10 2020

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for northwestern Connecticut, the
Capital District, Saratoga region, the southern Taconics, and the
mid Hudson Valley of eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

An additional Heat Advisory may needed on Wednesday for the mid
Hudson Valley and Taconics of eastern New York, and northwest
Connecticut.

Isolated to scattered thunderstorms will be possible Tuesday through
Wednesday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 10, 2:40 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Albany NY
240 PM EDT Mon Aug 10 2020

NYZ042-101930-
Northern Warren-
240 PM EDT Mon Aug 10 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN
COUNTY...

At 239 PM EDT, strong thunderstorms were clustered near Chestertown,
or 13 miles north of Warrensburg, moving southeast at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hague, Chestertown, Eagle Point Campground, North Creek, Scaroon
Manor Public Campground, Bolton Landing, Huletts Landing, Byrnes
Corners, Shelving Rock, Starbuckville, Riparius, Wevertown, Silver
Bay, Pottersville, Holcombville, Igerna, Sabbath Day Point, South
Horicon, Graphite and Adirondack.

This includes Interstate 87 between exits 24 and 26.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4377 7347 4377 7346 4373 7346 4367 7350
      4365 7349 4362 7354 4358 7358 4358 7359
      4356 7361 4354 7361 4365 7402 4375 7397
      4378 7366
TIME...MOT...LOC 1839Z 294DEG 16KT 4370 7376

BGM
Special weather statement, Aug 10, 3:05 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Albany NY
305 PM EDT Mon Aug 10 2020

NYZ051-052-058-059-101945-
Eastern Albany-Eastern Greene-Western Greene-Western Albany-
305 PM EDT Mon Aug 10 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ALBANY
AND EASTERN GREENE COUNTIES...

At 305 PM EDT, strong thunderstorms were clustered 8 miles southeast
of Preston Hollow, or 14 miles northeast of Hunter, moving southeast
at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Catskill, Coxsackie, Windham, North-South Lake Campground, Cairo,
Maplecrest, Round Top, Result, Earlton, Kiskatom, Sunside, Climax,
Cairo Junction, Hervey Street, East Jewett, South Durham, Leeds,
Gayhead, Surprise and West Greenville.

This includes Interstate 87 between exits 21 and 21B.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4250 7406 4239 7379 4234 7379 4214 7393
      4216 7397 4218 7400 4217 7400 4229 7429
TIME...MOT...LOC 1905Z 306DEG 10KT 4239 7406

BGM
Special weather statement, Aug 10, 3:31 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Albany NY
331 PM EDT Mon Aug 10 2020

NYZ047-102015-
Schoharie-
331 PM EDT Mon Aug 10 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SCHOHARIE
COUNTY...

At 331 PM EDT, strong thunderstorms were clustered near Breakabeen,
or 7 miles south of Cobleskill, moving southeast at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Cobleskill, Middleburgh, Summit, Richmondville, Livingstonville,
North Blenheim, Breakabeen, Seward, West Richmondville, Baird
Corners, Huntersland, Warnerville, Manorkill, Lutheranville, Broome
Center, West Fulton, Vintonton, Five Corners, Mineral Springs and
Arabia.

This includes Interstate 88 between exits 20 and 21.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4262 7463 4274 7466 4262 7419 4257 7424
      4255 7424 4253 7423 4250 7423 4247 7425
      4241 7426 4240 7426 4236 7429 4254 7469
TIME...MOT...LOC 1931Z 298DEG 12KT 4258 7444

BGM
Special weather statement, Aug 10, 3:39 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Albany NY
339 PM EDT Mon Aug 10 2020

NYZ032-033-102030-
Northern Herkimer-Hamilton-
339 PM EDT Mon Aug 10 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 339 PM EDT, a strong thunderstorm was located 8 miles south of
Nicks Lake Campground, or 10 miles south of Old Forge, moving
southeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Nicks Lake Campground, Atwell, Perkins Clearing, Rudeston, West
Canada Lakes, Minnehaha, First Lake, Herkimer Landing, Caswell Lake,
Sled Harbor, Piseco, Wolf Lake Landing and Higgins Bay.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4351 7509 4370 7510 4362 7441 4334 7448
TIME...MOT...LOC 1939Z 295DEG 11KT 4356 7495

BGM
Special weather statement, Aug 10, 3:45 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
345 PM EDT Mon Aug 10 2020

NYZ058>060-064-065-102030-
Eastern Greene-Western Columbia-Western Greene-Western
Dutchess-Eastern Ulster-
345 PM EDT Mon Aug 10 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ULSTER...
NORTH CENTRAL DUTCHESS...SOUTHWESTERN COLUMBIA AND CENTRAL GREENE
COUNTIES...

At 345 PM EDT, strong thunderstorms were clustered over North-South
Lake Campground, or 7 miles west of Catskill, moving southeast at 10
mph.

Locations impacted include...
Hudson, Catskill, Saugerties, Hunter, Claverack, Livingston,
Clermont, Athens, Claverack-Red Mills, Saugerties South, North-South
Lake Campground, Lorenz Park, Cairo, Veteran, Germantown, Tivoli,
Centerville, Tannersville, Kerleys Corners and Quarryville.

This includes Interstate 87 between exits 20 and 21.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4219 7427 4238 7413 4223 7366 4199 7382
TIME...MOT...LOC 1945Z 299DEG 10KT 4221 7402

BGM
Special weather statement, Aug 10, 3:49 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Mon Aug 10 2020

NYZ032-102030-
Northern Herkimer-
349 PM EDT Mon Aug 10 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER COUNTY...

At 349 PM EDT, a strong thunderstorm was located 9 miles northwest of
Big Moose, or 14 miles north of Old Forge, moving east at 15 mph.

Locations impacted include...
Eagle Bay, Big Moose, Little Rapids, Beaver River, Moshier Falls,
Keepawa, Brandreth, Lyon Lake and Woods Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4401 7510 4400 7484 4373 7481 4383 7514
      4388 7514
TIME...MOT...LOC 1949Z 283DEG 12KT 4391 7504

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:29 PM EDTSpecial Weather StatementALYWashington46 min
Aug 10, 2:40 PM EDTSpecial Weather StatementALYWarren50 min
Aug 10, 3:05 PM EDTSpecial Weather StatementALYGreene40 min
Aug 10, 3:24 PM EDTSevere Thunderstorm WarningALYWarren, Washington66 min
Aug 10, 3:31 PM EDTSpecial Weather StatementALYSchoharie44 min
Aug 10, 3:39 PM EDTSpecial Weather StatementALYHerkimer51 min
Aug 10, 3:45 PM EDTSpecial Weather StatementALYGreene45 min
Aug 10, 3:49 PM EDTSpecial Weather StatementALYHerkimer41 min
Aug 10, 4:19 PM EDTSpecial Weather StatementALYGreene41 min
Aug 10, 4:22 PM EDTSpecial Weather StatementALYHamilton38 min
Aug 10, 4:31 PM EDTSpecial Weather StatementALYWashington44 min
Aug 10, 4:43 PM EDTSpecial Weather StatementALYColumbia47 min
Aug 10, 4:49 PM EDTSpecial Weather StatementALYWashington41 min
Aug 10, 5:04 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer26 min
Aug 10, 5:05 PM EDTSpecial Weather StatementALYHamilton55 min
Aug 10, 5:07 PM EDTSevere Thunderstorm WarningALYColumbia53 min
Aug 10, 5:11 PM EDTSevere Thunderstorm WarningALYWashington64 min
Aug 10, 5:12 PM EDTSpecial Weather StatementALYDutchess48 min
Aug 10, 5:20 PM EDTFlash Flood WarningALYColumbia, Dutchess, Greene, Ulster110 min
Aug 10, 5:31 PM EDTSpecial Weather StatementALYWashington29 min
Aug 10, 5:38 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster52 min
Aug 10, 5:58 PM EDTAreal Flood AdvisoryALYWashington117 min
Aug 10, 6:09 PM EDTSpecial Weather StatementALYWarren51 min
Aug 10, 6:28 PM EDTSpecial Weather StatementALYDutchess47 min
Aug 10, 6:39 PM EDTAreal Flood AdvisoryALYWarren55 min
Aug 10, 6:53 PM EDTAreal Flood AdvisoryALYDutchess, Ulster2 hr
Aug 10, 7:16 PM EDTSpecial Weather StatementALYDutchess59 min
Aug 10, 7:41 PM EDTSpecial Weather StatementALYDutchess34 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.